Only nonionic contrast media are allowed for intrathecal use because of their lower neurotoxicity. In case of inadvertent intrathecal administration of an ionic contrast medium, the typical following syndrome is called ascending tonic clonic seizure syndrome. We describe the case of a 61-year-old woman with low back pain who underwent myelography. Ioxaglate, a water-soluble ionic low osmolar contrast medium was accidentally injected intrathecally. She first presented encephalic signs of neurotoxicity, followed by opisthotonic spasms and respiratory distress. In our case, ioxaglate is a low osmolar agent, leading to early encephalic toxicity (preceding medullary signs), because of its cephalic migration. The patient was successfully treated by sedation, anticonvulsant therapy and fluid hydration. Intrathecal administration of an ionic contrast medium is clearly contraindicated. In case of inadvertent injection of a low osmolar product, encephalic signs are seen first.